Volume 36, Issue 6
An Adaptive Finite Element Method for the Wave Scattering by a Periodic Chiral Structure

Zhoufeng Wang and Peiqi Huang

10.4208/jcm.1705-m2017-0009

J. Comp. Math., 36 (2018), pp. 845-865.

Preview Full PDF BiBTex 21 952
  • Abstract

The electromagnetic wave propagation in the chiral medium is governed by Maxwell's equations together with the Drude-Born-Fedorov (constitutive) equations. The problem is simplified to a two-dimensional scattering problem, and is formulated in a bounded domain by introducing two pairs of transparent boundary conditions. An a posteriori error estimate associated with the truncation of the nonlocal boundary operators is established. Based on the a posteriori error control, a finite element adaptive strategy is presented for computing the diffraction problem. The truncation parameter is determined through sharp a posteriori error estimate. Numerical experiments are included to illustrate the robustness and effectiveness of our error estimate and the proposed adaptive algorithm.


  • History

Published online: 2018-08

  • Cited by